MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3548215
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 12/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient underwent a breast reconstruction procedure with a mentor cpx 4 breast tissue expander 650cc device the deflated post implantation.As a result, the patient underwent explantation on an unknown date.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: tissue expander deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2023, mentor received additional information about the event: the event date is 22-dec-2022.The implantation date is (b)(6) 2022.The explantation date is (b)(6) 2022.It was the patient¿s right breast tissue expander that deflated.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 30-jan-2023, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 21-apr-2023, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a deflation in the tissue expander.The product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing and microscopic examination of the returned device.During the visual analysis of the returned sample, no apparent damage or visual anomalies were observed.Leak testing was performed in accordance with mentor procedures, and a tear was observed at the union between the shell and the patch on the posterior view.No other leak sites were detected.A microscopic examination was performed, and the cause of the tear could not be identified.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of tissue expanders include but are not limited to the following events: fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.According to the manufacturing investigation, the process controls and data records collected for the complaint are within specification.This product complaint is not able to be confirmed as a manufacturing defect.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key16116166
Report Number1645337-2023-00206
Device Sequence Number20247713
Product Code LCJ
UDI-Device Identifier00081317006565
UDI-Public00081317006565
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K130813
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2023
Device Model Number3548215
Device Catalogue Number3548215
Device Lot Number9373798
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer01/09/2023
01/30/2023
04/21/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date01/26/2023
02/14/2023
04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale